Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 122, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 5, 2012, 7:04 PM EDT for Marion County, Ohio. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 7:04 PM EDT (23:04 UTC)
- Expired
- Jul 5, 2012, 7:34 PM EDT
- In force
- 30 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Marion County, OH
The radar
The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:11 PM EDT | TSTM WND DMG | 7 W Marion, OH | THREE 6 INCH DIAMETER LIMBS DOWN. |
| Jul 5, 7:11 PM EDT | TSTM WND GST 65 | 7 W Marion, OH | ESTIMATED 60-70 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS51 KCLE 052304
SVRCLE
OHC101-052345-
/O.NEW.KCLE.SV.W.0122.120705T2304Z-120705T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
704 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARION COUNTY IN NORTH CENTRAL OHIO
* UNTIL 745 PM EDT
* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA
RUE...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
PROSPECT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4044 8325 4045 8326 4050 8326 4050 8341
4051 8342 4063 8342 4067 8329 4056 8317
4044 8309 4043 8314
TIME...MOT...LOC 2304Z 337DEG 25KT 4056 8332
$$
ADAMS1 follow-up statement
898
WWUS51 KCLE 052334
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
734 PM EDT THU JUL 5 2012
OHC101-052344-
/O.CAN.KCLE.SV.W.0122.000000T0000Z-120705T2345Z/
MARION OH-
734 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER BRIEF HEAVY RAIN IS STILL POSSIBLE ACROSS
SOUTHERN MARION COUNTY.
LAT...LON 4044 8325 4045 8326 4050 8326 4050 8341
4051 8342 4063 8342 4067 8329 4056 8317
4044 8309 4043 8314
TIME...MOT...LOC 2334Z 337DEG 25KT 4037 8321
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:34 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 5, 6:34 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
634 PM EDT THU JUL 5 2012
.SYNOPSIS...
STRONG RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH
FRIDAY NIGHT AND THEN A COLD FRONT WILL TRY TO MOVE THROUGH THE
REGION OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
OUTFLOW FROM TSRA IN THE AREA HAS CAUSED THE TEMPS TO DROP OVER THE
WEST SO THE HEAT ADVISORY IS NO LONGER NEEDED AND HAS BEEN
CANCELLED. THE BOUNDARY THAT PUSHED SW IS JUST BEYOND THE SW BORDER
OF THE CWA BUT STILL CLOSE ENOUGH TO PROVIDE ENOUGH CONVERGENCE FOR
CONVECTION TO FIRE UP. GENERAL TREND HAS BEEN TO WEAKEN OVER THE
PAST HOUR EXCEPT FOR A COUPLE CELLS IN THE SW THREE COUNTIES. AS
SUNSETS EVEN THESE CELLS SHOULD DIE OFF OR MOVE SOUTH OF THE CWA SO
WILL ALLOW CHANCE POPS THERE TO DECREASE ACCORDINGLY.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
WILL TRY FOR A DRY FRIDAY BUT THIS WILL HAVE TO BE WATCHED AS WE
WILL BE CAPPED WITH 700 MB TEMPERATURES AROUND 12C. WENT WITH
EXCESSIVE HEAT WARNING FOR MUCH OF THE AREA. KEPT THE LAKESHORE
AND NORTHWEST PA OUT OF HEADLINES...IT WILL BE HOT AND THE HEAT
INDEX IN THE UPPER 90S.
OTHERWISE DRY FRIDAY NIGHT AND THEN A CHANCE OVER THE WEEKEND AS
THE FRONT MOVES IN. THE ECMWF IS DRY WITH THIS FEATURE BUT NOT
REAL SURE ABOUT THAT. KEPT 30 TO 40 POPS IN THE FORECAST. WENT
CLOSE TO GUIDANCE. BECAUSE OF THE FRONT MOVING IN DIDN'T GO ANY
HEAT HEADLINES FOR SATURDAY. DEW POINTS BEGIN TO DECREASE SUNDAY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
NEXT WEEK WILL BE MUCH DIFFERENT WITH HIGH PRESSURE BUILDING OVER
THE GREAT LAKES THROUGH THE FIRST PART OF THE WEEK. TEMPERATURES
WILL BE MUCH COOLER AND MORE SEASONABLE. WE CONTINUE UNDER AN UPPER
TROUGH THROUGH MID WEEK. THERE ARE SOME DIFFERENCES ON HOW THE END
OF THE WEEK WILL END UP BETWEEN THE INTERACTION OF A MIDWEST COLD
FRONT AND ENERGY ACROSS THE SOUTHEAST U.S. HPC HOLDS THE HIGH
OVERHEAD.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
NEXT COMPLEX OF SHOWERS/THUNDERSTORMS TO AFFECT NE OH DURING THE
MID-AFTERNOON. IT IS NOT LOOKING TOO ORGANIZED BUT WILL MOVE SOME
SHOWERS AND ISOLATED THUNDER THROUGH THE CENTRAL AND EASTERN OHIO
SITES. AREA TO WATCH FOR NEW DEVELOPMENT MAY BE NW OH...BUT STILL
UNSURE ABOUT THIS YET. THERE IS SOMEWHAT OF A BOUNDARY/FRONT THAT
SLIPS MOVES INTO THE AREA TOWARD MORNING. AT THE SAME TIME WE
START TO GET SOME RIDGING BUILD IN. SO FOR NOW KEPT TAFS DRY.
LATER FRIDAY ATMOSPHERE DRYS OUT SOME AND IT LOOKS QUITE CAPPED
ACROSS THE WEST. SO THERE MIGHT BE A LESSER OF A CHANCE OF STORMS
FRIDAY.
.OUTLOOK...NON VFR CONDITIONS POSSIBLE IN SHOWERS/THUNDERSTORMS
ON SATURDAY/SATURDAY NIGHT.
&&
.MARINE...
CONVECTION AND SHOWERS OVER THE LAKE WITH SOME GUSTS ARE BRIEFLY
SWITCHING WINDS TO THE NORTH...BUT THIS WILL BE SHORT LIVED AS THE
FLOW REVERTS BACK TO THE SOUTHWEST TONIGHT. FLOW WILL BE LIGHT AND
VARIABLE AT TIMES AS HIGH PRESSURE SLIDES EAST OF THE REGION. FOR
FRIDAY SOME BRIEF N FLOW COULD DEVELOP MOST NOTABLY WHEN THE LAKE
BREEZE DEVELOPS IN THE AFTERNOON. SW FLOW WILL RETURN FRIDAY NIGHT
AND INTO EARLY SATURDAY. BY SATURDAY AFTERNOON A STRONGER FRONT WILL
SINK SOUTH AROUND THE TIME OF THE DAILY LAKE BREEZE WIND SHIFT. THIS
N FLOW WILL BE PERSISTENT THROUGH THE REST OF THE WEEKEND...BECOMING
NE BY SUNDAY. WINDS WILL BE STRONGEST POST FRONTAL ON SATURDAY WITH
SPEEDS 15KT...BUT NO HEADLINES ANTICIPATED AT THIS TIME.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TO 9 PM EDT FRIDAY FOR OHZ011>014-022-
023-033.
EXCESSIVE HEAT WARNING FROM NOON TO 9 PM EDT FRIDAY FOR OHZ003-
006>010-017>021-027>032-036>038-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KIELTYKA
NEAR TERM...ADAMS/KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...JAMISONHazardous weather outlook, Jul 5, 6:39 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 639 PM EDT THU JUL 5 2012 OHZ011>014-022-023-033-062245- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING- 639 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>021-027>032-036>038-047-062245- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION- MORROW-HOLMES-KNOX- 639 PM EDT THU JUL 5 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ089-PAZ001>003-062245- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 639 PM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-062245- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 639 PM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 3:46 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG SYLVANIA 41.71N 83.71W
07/05/2012 LUCAS OH TRAINED SPOTTER
OVER A DOZEN TREES DOWN,ONE LARGE ONE ON A HOUSE. SEVERAL
LARGE BRANCHES DOWN AS WELL. POWER OUT FOR MANY HOMES AND
BUSINESSES.
&&
SJAMISONLocal storm report, Jul 5, 4:01 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG PERRYSBURG 41.55N 83.62W
07/05/2012 WOOD OH EMERGENCY MNGR
3 UTITLITY POLES DOWN ALONG LIME CITY ROAD AND STATE RT
795.
&&
SJAMISONSpecial weather statement, Jul 5, 4:37 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 437 PM EDT THU JUL 5 2012 OHZ003-006-017-018-027-028-036-037-052215- LUCAS-WOOD-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-MORROW- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FINDLAY... TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...MARION...MOUNT GILEAD 437 PM EDT THU JUL 5 2012 ...STRONG WIND GUSTS OCCURRING IN AND AROUND THUNDERSTORMS... THUNDERSTORMS ACROSS NORTHWESTERN OHIO HAVE A HISTORY OF PRODUCING STRONG WIND GUSTS OF 30 TO 45 MPH. THESE STORMS...THOUGH NOT SEVERE...HAVE BEEN CAPABLE OF PRODUCING STRONG BUT BRIEF WIND GUSTS. THE STORMS WHICH ARE DEVELOPING ALONG A GUST FRONT ARE MOVING SOUTHEAST AROUND 20 MPH. BRIEF HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS THROUGH 6 PM. AREAS THAT COULD BE IMPACTED INCLUDE LUCAS...WOOD...HANCOCK...SANDUSKY...CRAWFORD...MARION...AND MORROW COUNTIES.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:03 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 49 min |
| Jul 4, 8:08 PM EDT | Flash Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 106 min |
| Jul 4, 8:50 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Marion, Wyandot | 70 min |
| Jul 4, 9:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 82 min |
| Jul 4, 9:14 PM EDT | Flash Flood Warning | CLE | Hancock, Marion, Wyandot | 102 min |
| Jul 4, 9:20 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 55 min |
| Jul 4, 9:31 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Summit | 59 min |
| Jul 4, 9:50 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 55 min |
| Jul 4, 9:57 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 63 min |
| Jul 4, 10:46 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 29 min |
| Jul 5, 3:45 AM EDT | Heat Advisory | CLE | Ashland, Crawford, Erie, Hancock, Holmes, Huron and 18 more | 15 hr |
| Jul 5, 4:48 AM EDT | Special Marine Warning | CLE | 117 min | |
| Jul 5, 6:06 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain, Ottawa, Sandusky | 69 min |
| Jul 5, 6:36 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 54 min |
| Jul 5, 6:41 AM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina, Summit | 79 min |
| Jul 5, 6:49 AM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 5, 6:53 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 43 min |
| Jul 5, 7:09 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 51 min |
| Jul 5, 7:12 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 63 min |
| Jul 5, 8:03 AM EDT | Areal Flood Advisory | CLE | Morrow | 3 hr |
| Jul 5, 8:34 AM EDT | Flash Flood Warning | CLE | Morrow | 6 hr |
| Jul 5, 8:41 AM EDT | Areal Flood Advisory | CLE | Ashland, Knox, Richland | 5 hr |
| Jul 5, 3:19 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 56 min |
| Jul 5, 3:28 PM EDT | Excessive Heat Warning | CLE | Ashland, Crawford, Erie, Hancock, Holmes, Huron and 15 more | 30 hr |
| Jul 5, 3:28 PM EDT | Heat Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Mahoning, Portage and 1 more | 30 hr |
| Jul 5, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.